Landau prime ideal theorem

Landau prime ideal theorem In algebraic number theory, the prime ideal theorem is the number field generalization of the prime number theorem. It provides an asymptotic formula for counting the number of prime ideals of a number field K, with norm at most X.

Contents 1 Example 2 General number fields 3 See also 4 References Example What to expect can be seen already for the Gaussian integers. There for any prime number p of the form 4n + 1, p factors as a product of two Gaussian primes of norm p. Primes of the form 4n + 3 remain prime, giving a Gaussian prime of norm p2. Therefore, we should estimate {displaystyle 2r(X)+r^{prime }({sqrt {X}})} where r counts primes in the arithmetic progression 4n + 1, and r′ in the arithmetic progression 4n + 3. By the quantitative form of Dirichlet's theorem on primes, each of r(Y) and r′(Y) is asymptotically {displaystyle {frac {Y}{2log Y}}.} Therefore, the 2r(X) term predominates, and is asymptotically {displaystyle {frac {X}{log X}}.} General number fields This general pattern holds for number fields in general, so that the prime ideal theorem is dominated by the ideals of norm a prime number. As Edmund Landau proved in Landau 1903, for norm at most X the same asymptotic formula {displaystyle {frac {X}{log X}}} always holds. Heuristically this is because the logarithmic derivative of the Dedekind zeta-function of K always has a simple pole with residue −1 at s = 1.

As with the Prime Number Theorem, a more precise estimate may be given in terms of the logarithmic integral function. The number of prime ideals of norm ≤ X is {displaystyle mathrm {Li} (X)+O_{K}(Xexp(-c_{K}{sqrt {log(X)}})),,} where cK is a constant depending on K.

See also Abstract analytic number theory References Alina Carmen Cojocaru; M. Ram Murty. An introduction to sieve methods and their applications. London Mathematical Society Student Texts. Vol. 66. Cambridge University Press. pp. 35–38. ISBN 0-521-61275-6. Landau, Edmund (1903). "Neuer Beweis des Primzahlsatzes und Beweis des Primidealsatzes". Mathematische Annalen. 56 (4): 645–670. doi:10.1007/BF01444310. S2CID 119669682. Hugh L. Montgomery; Robert C. Vaughan (2007). Multiplicative number theory I. Classical theory. Cambridge tracts in advanced mathematics. Vol. 97. pp. 266–268. ISBN 978-0-521-84903-6. Categories: Theorems in analytic number theoryTheorems in algebraic number theory

Si quieres conocer otros artículos parecidos a Landau prime ideal theorem puedes visitar la categoría Theorems in algebraic number theory.

Deja una respuesta

Tu dirección de correo electrónico no será publicada.


Utilizamos cookies propias y de terceros para mejorar la experiencia de usuario Más información